MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OverStitch Suture Cinch; Endoscopic Tissue Approximation Device

BOSTON SCIENTIFIC CORPORATION OverStitch Suture Cinch; Endoscopic Tissue Approximation Device
Model Number M00505530
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Activation Failure (3270)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a suturing cinch was utilized during a procedure on (b)(6) 2026.During the procedure, the suturing cinch failed to deploy as intended.The cinch was manually deployed.During the manual deployment process, the technician sustained a small cut to their hand that required only a band aid and no further medical intervention.The procedure was completed successfully using the original device.No patient complications were reported due to the event.
 
Additional Manufacturer Narrative
Block h6: device code a150101 is being used to capture the reportable event of cinch failure to deploy.Imdrf code f2301 is being used to capture the reportable event of additional device required.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.Good faith efforts were completed to obtain this information; however further information has not been received to date.If additional details become available, a supplemental report will be submitted.Block h6: device code a150101 is being used to capture the reportable event of cinch failure to deploy.Imdrf code f2301 is being used to capture the reportable event of additional device required.Investigation results summary: the suture cinch was returned with handle detached to manually fire cinch, without the peek plug and collar and without the beaded wire.In a microscopic inspection, it was observed that the plunger was slightly rotated in the housing and the lumen into the coil.The device analysis revealed internal mechanical damage, including a detached handle, beaded wire break and component misalignment, which is consistent with a compromised actuation system.While part of the observed damage may have been related to the use of an additional tool, these findings are consistent with the reported functional failure.The reported events of "cinch failure to deploy was confirmed.It was confirmed during the dhr review that there were no manufacturing deviations which could have contributed to the reported event.However, based on further investigation, a relationship was identified between the manufacturing process and the failure mode.Review of the instructions for use (ifu) confirmed that there was no evidence that the device was improperly used and there was sufficient guidance with respect to the circumstances described within this complaint.The reported event of needle stick/puncture is an anticipated event in the ifu.No updates are required to the ifu as a result of this event.In regard to the events of "catheter damaged, cinch wire break and handle break" the most probable conclusion was most likely procedural factors as handling of the device and the technique used by the physician (force applied) which could have resulted in the damages encountered in the device.The reported event of "additional device required" occurred during the procedure and the most probable cause of this reported issue cannot be established due to lack of evidence.According to the physician's report, the device failed to deploy during the procedure, which required the use of pliers to manually actuate the mechanism and enable device removal.This sequence of events indicates that an initial functional failure of the cutting mechanism must have occurred prior to the manual intervention.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of "manufacturing deficiency".In (b)(6) 2026, boston scientific initiated a voluntary product removal associated with specific lots of the overstitch suture cinch (ref.(b)(4)).The referenced device was in scope of this product removal.The batch information for the device was unable to be obtained, and boston scientific cannot confirm if the device used was within scope of the manufacturing range of the recall; however, it is being listed conservatively.

Brand Name
OverStitch Suture Cinch
Common Device Name
Endoscopic Tissue Approximation Device
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key25332563
Report Number3005099803-2026-02195
Device Sequence Number9861031
Product Code OCW
UDI-Device Identifier00191506060046
UDI-Public(01)00191506060046
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00505530
Device Catalogue NumberM00505530
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/26/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Supplement Date Received by Manufacturer06/19/2026
07/14/2026
Initial Report FDA Received Date05/29/2026
Supplement Report FDA Received Date07/16/2026
08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005099803-07142026-006R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown